Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 173, NWS Blacksburg, VA

June 28, 2007Surry County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2007, 1:27 PM EDT for Surry County, North Carolina. It was in force for 93 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 1:27 PM EDT (17:27 UTC)
Expired
Jun 28, 2007, 3:00 PM EDT
In force
93 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Surry County, NC

The radar

The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 1:50 PM EDTTSTM WND DMG1 E Pine Ridge, NCTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 281727
SVRRNK
NCC171-281900-
/O.NEW.KRNK.SV.W.0173.070628T1727Z-070628T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
127 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 300 PM EDT

* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PINE RIDGE...OR ABOUT NEAR BOTTOM...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOTTOM...
  PINE RIDGE...
  TOAST...
  WHITE PLAINS...
  ARARAT...

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3656 8082 3645 8088 3625 8086 3626 8072
      3627 8047 3654 8044

$$
2 follow-up statements
000 
WWUS51 KRNK 281749
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
148 PM EDT THU JUN 28 2007

NCC171-281900-
/O.CON.KRNK.SV.W.0173.000000T0000Z-070628T1900Z/
SURRY NC-
148 PM EDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SURRY COUNTY...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PINE RIDGE...OR ABOUT NEAR BOTTOM...MOVING SOUTHEAST AT
10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOBSON...BURCH...TOAST...FAIRVIEW...MOUNT AIRY...WHITE PLAINS...
WESTFIELD...CRUTCHFIELD...FLAT ROCK...LEVEL CROSS...ROCKFORD...AND 
ARARAT.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS 
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
 
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3656 8082 3645 8088 3625 8086 3626 8072
      3627 8047 3654 8044

$$

JJ
000 
WWUS51 KRNK 281857
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT THU JUN 28 2007

NCC171-281906-
/O.EXP.KRNK.SV.W.0173.000000T0000Z-070628T1900Z/
SURRY NC-
256 PM EDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR SURRY COUNTY EXPIRES AT 300 PM
EDT...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...SO THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 300 PM.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3656 8082 3645 8088 3625 8086 3626 8072
      3627 8047 3654 8044

$$

JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:02 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 28, 11:02 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1102 AM EDT THU JUN 28 2007

.SYNOPSIS...
HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CONTINUE TO WEAKEN TODAY
ALLOWING A COLD FRONT TO APPROACH THE REGION FROM THE NORTH
LATE TONIGHT. THE FRONT WILL DRIFT SOUTH THROUGH THE AREA LATE FRIDAY
AND INTO THE CAROLINAS SATURDAY. HIGH PRESSURE IS EXPECTED TO
BUILD IN BEHIND THE FRONT SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
MORNING SOUNDING FROM RNK SHOW A STRONGER WEST WIND TODAY. STILL
VERY UNSTABLE WITH NO CAP SO ENVIRONMENT IS FAVORABLE FOR MULTICELL
CLUSTERS AND POSSIBLY SHORT LINE SEGMENTS ONCE THUNDERSTORMS
DEVELOP THIS AFTERNOON. EXPECT FIRST STORMS TO DEVELOP BY 1:00 PM
SINCE THIS IS WHEN CONVECTIVE INITIATION TEMPERATURE WILL BE
REACHED ACROSS THE FORECAST AREA.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY NIGHT/...
UPPER RIDGE WILL FINALLY GIVE WAY TO LOWERING HEIGHTS WITH S/W
TROF TO THE NORTH OVERNIGHT ALLOWING THE ASSOCIATED SURFACE COLD
FRONT TO SAG INTO THE AREA THRU FRI NIGHT. HOW FAST MAIN
PREFRONTAL AXIS OF DEEP RH SHIFTS SOUTH THE BIG QUESTION GIVEN
POSSIBLE WAVES ALONG THE BOUNDARY AND WEAKENING UPPER SUPPORT WITH
TIME. LATEST NAM QUICKER WITH INIT WAVE ACROSS THE MID ATLANTIC
TONIGHT IN TURN ALLOWING THE FRONT TO SURGE TO NEAR THE VA/NC
BORDER FRI...WHILE THE GFS STRUNG OUT AND HOLDS FROPA BACK UNTIL
LATE FRIDAY NGT IF NOT LATER FAR SOUTH. GIVEN STRENGTH OF 5H RIDGE
PLUS HEATING TRENDING SLOWER BUT THINK THE GFS MAY BE TOO SLOW PER
SPURIOUS WAVES SO USING MORE OF A COMP CANADIAN SOLUTION. THIS
SHOULD ALLOW THE MAIN FRONTAL BAND OF TSRA TO SAG INTO THE
NORTHERN ZONES BEFORE FADING OVERNIGHT...THEN REDEVELOPING
ALONG/SOUTH OF HIWAY 460 FRIDAY ALONG OLD OUTFLOW AS HEATING GETS
GOING. EXPECT LINE FEATURE TO THEN DROP INTO NC LATE FRI/FRI
EVENING...WITH LINGERING SHRA/TSRA ALONG THE CONVERGENCE ZONE
ACROSS THE SOUTH THRU FRI NIGHT. THUS ADJUSTED POPS UP SOME IN
THE NORTH OVERNIGHT AND ACROSS THE AREA FRI BUT STILL HIGH LIKELYS
FOR NOW. ALSO BOOSTED LOWS A LITTLE AHEAD OF THE FRONT PER HIGH
DEWPOINTS OVERNIGHT AND RAISED HIGHS SOUTH FOR SOME HEATING AHEAD
OF THE FRONT ON FRI.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS CONTINUE TO SLOW THE FRONTAL PROGRESSION ACROSS THE
CAROLINAS SAT WITH THE ACTUAL 85H THETA-E BOUNDARY HUNG OVER
SOUTHERN VA INTO SAT NIGHT. WITH THE MAIN UPPER SUPPORT HAVING
PASSED AND A RATHER WEAK SURFACE HIGH...MAY HAVE TO WAIT UNTIL THE
5H TROF DIGS A BIT MORE TO FORCE THE REAL DRY AIR FARTHER SOUTH BY
SUNDAY. THIS SHOULD PROVIDE ENOUGH OF A BOUNDARY IN COMBINATION WITH
HEATING TO KEEP A LOW CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR
SATURDAY SOUTHERN HALF AND ISOLATED SHRA FAR SE SAT NIGHT PER THE
LATEST GFS.

BY SUNDAY...THE UPPER LEVEL TROF CONTINUES TO DIG WITH THE TROF
AXIS REACHING THE EAST COAST. THIS WILL ALLOW COOLER AND DRIER AIR
ACROSS MUCH OF SOUTHEAST CANADA AND THE NORTHEAST UNITES STATES.
WENT SLIGHTLY WARMER THAN GUIDANCE FOR JUST BEHIND THE FRONT ON
SUNDAY.

AS THE HIGH SLIDES OFF THE EAST COAST ON MONDAY...LOW LEVEL WINDS
COME AROUND TO THE SOUTHEAST AND BRING WARMER TEMPERATURES AND
HIGHER HUMIDITY BACK INTO THE AREA. BETWEEN THE WARM FRONTAL PASSAGE
AND THE LEE-TROFING THAT DEVELOPS BY TUESDAY THERE WILL BE ENOUGH
FORCING TO HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE
SOUTHERN BLUE RIDGE WITH THE BEST POPS IN NORTHWEST NORTH CAROLINA
TUESDAY AFTERNOON. HAVE INTRODUCE A CHANCE OF RAIN ON DAY 7...WITH
THE POSSIBLE APPROACH OF THE NEXT COLD FRONT.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SPOTTY VALLEY FOG WILL CONTINUE TO CAUSE MVFR LEVEL VSBY
RESTRICTIONS IN A FEW SPOTS EARLY ON...OTRW RETURN TO VFR IN HAZE
INCLUDING AC/CU THIS MORNING. WILL AGAIN SEE SCATTERED TSRA
DEVELOP ACROSS THE MOUNTAINS EARLY THIS AFTERNOON WITH SOME OF
THIS COVERAGE SPREADING TO EASTERN SITES LATER ON. THUS WILL
INCLUDE A PERIOD OF PREVAILING MVFR IN TSRA SE WVA LOCATIONS AND
CONTINUE WITH VICINITY MENTION ELSEWHERE FOR NOW. SHRA/TSRA LOOK
TO LINGER THIS EVENING WITH POSSIBLY ANOTHER BAND OF CONVECTION
PRESSING INTO THE NORTHERN SITES LATER THIS EVENING. SINCE IFFY AS
TO HOW LONG THIS COVERAGE MAY LINGER...OPTING FOR VICINITY SHRA
LWB/LYH THRU MIDNIGHT...THEN MORE PATCHY FOG/HAZE MOST SPOTS
OVERNIGHT.

MORE NUMEROUS TSTMS FRIDAY AHEAD OF A SLOW MOVING COLD FRONT AS IT
DROPS DOWN FROM THE GREAT LAKES INTO THE CAROLINAS THROUGH
SATURDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH
ON SUNDAY AND MONDAY LEADING IN A COOLER AND MUCH DRIER AIRMASS.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR JUNE 28.

ROANOKE     97/1959
LYNCHBURG   99/1934
DANVILLE   102/1959
BLACKSBURG  91/1954
BLUEFIELD   88/1966

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...AMS
SHORT TERM...JH
LONG TERM...AMS/JH/RCS
AVIATION...JH/KM
CLIMATE...JH
Hazardous weather outlook, Jun 28, 12:50 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1250 PM EDT THU JUN 28 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-291100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1250 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE PRIMARY THREAT FROM ANY STORMS THAT DO BECOME SEVERE WILL BE
DAMAGING WINDS...ALTHOUGH LARGE HAIL IS ALSO POSSIBLE.

VERY HEAVY RAIN IS ALSO A THREAT WITH ANY SLOW MOVING STORMS OR IN
ANY LOCATIONS THAT GET A REPEATED OCCURRENCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT THAT WILL DRIFT INTO
THE AREA FRIDAY AFTERNOON. SOME OF THESE STORMS MAY BE STRONG TO
SEVERE INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 28, 8:42 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 AM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND DMG     CLUSTER SPRINGS         36.62N 78.92W
06/27/2007                   HALIFAX            VA   LAW ENFORCEMENT

            TREE DOWN ON ROUTE 501.

&&

JJACKSON
Local storm report, Jun 28, 9:37 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 AM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     DANVILLE CITY           36.58N 79.42W
06/27/2007                   CITY OF DANVILLE   VA   NEWSPAPER

            ABOVE GROUND POOL DESTROYED AND COLUMN BLOWN OFF FRONT
            PORCH OF HOUSE ON NORTH SIDE OF CITY.

&&

JJACKSON
Local storm report, Jun 28, 9:48 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 AM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     6 E APPOMATTOX          37.36N 78.72W
06/27/2007                   APPOMATTOX         VA   PUBLIC

            SEVERAL 4 INCH TREE LIMBS BLOWN DOWN

&&

JJACKSON
Local storm report, Jun 28, 9:50 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     1 W THESSALIA           37.25N 80.82W
06/27/2007                   GILES              VA   PUBLIC

            LARGE TREE LIMBS DOWN.

&&

HYSELL
Local storm report, Jun 28, 11:16 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     6 NE WIRTZ              37.14N 79.82W
06/27/2007                   FRANKLIN           VA   DEPT OF HIGHWAYS

            TREE DOWN ON POTEET ROAD.

0421 PM     TSTM WND DMG     CLUSTER SPRINGS         36.62N 78.92W
06/27/2007                   HALIFAX            VA   LAW ENFORCEMENT

            TREE DOWN ON ROUTE 501.

0436 PM     TSTM WND DMG     6 E APPOMATTOX          37.36N 78.72W
06/27/2007                   APPOMATTOX         VA   PUBLIC

            SEVERAL 4 INCH TREE LIMBS BLOWN DOWN

0445 PM     TSTM WND DMG     5 NW DILLWYN            37.58N 78.51W
06/27/2007                   BUCKINGHAM         VA   PUBLIC

            LARGE TREE DOWN CAUSING POWER OUTAGE IN THE AREA.

0457 PM     TSTM WND DMG     BUENA VISTA CITY        37.73N 79.37W
06/27/2007                   CITY OF BUENA VIST VA   LAW ENFORCEMENT

            ROOFS TORN OFF BUILDINGS IN THE CITY OF BUENA VISTA.

0603 PM     TSTM WND DMG     1 W THESSALIA           37.25N 80.82W
06/27/2007                   GILES              VA   PUBLIC

            LARGE TREE LIMBS DOWN.

0626 PM     TSTM WND DMG     DANVILLE CITY           36.58N 79.42W
06/27/2007                   CITY OF DANVILLE   VA   NEWSPAPER

            ABOVE GROUND POOL DESTROYED AND COLUMN BLOWN OFF FRONT
            PORCH OF HOUSE ON NORTH SIDE OF CITY.

0630 PM     HAIL             5 W DANVILLE CITY       36.58N 79.51W
06/27/2007  E0.88 INCH       PITTSYLVANIA       VA   PUBLIC

&&

JJACKSON
Special weather statement, Jun 28, 1:16 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
116 PM EDT THU JUN 28 2007

VAZ022-281745-
ROANOKE VA-
116 PM EDT THU JUN 28 2007

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF SALEM CITY...MOVING EAST AT
15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...POAGES MILL AT 125 PM
EDT...CAVE SPRING AT 135 PM EDT...ROANOKE AT 140 PM EDT...ROANOKE
MOUNTAIN...AND VINTON AT 145 PM EDT.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:07 PM EDTSevere Thunderstorm WarningRNKWilkes83 min
Jun 28, 2:30 PM EDTSevere Thunderstorm WarningRNKStokes90 min
Jun 28, 3:18 PM EDTSevere Thunderstorm WarningRNKSurry87 min
Jun 28, 5:42 PM EDTFlash Flood WarningRNKWatauga3 hr
Jun 28, 6:16 PM EDTSevere Thunderstorm WarningRNKAshe30 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.